The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

can a drug that causes immediate dizziness end up helping me

I have been on pizotifen 0.5mg for two weeks now. Every time I take it, it immediately triggers dizziness within 15minutes. Is this a side effect that goes away? the other side effects are decreasing but the immediate dizziness is not. People on this site always say a new drug makes you dizzier at first before it helps, but I assume that it is because the body has to get used to the side effects. However, in my case, the dizziness is a side effect itself, as soon as I take it. Does this mean the drug won’t work for me because it is making me worse or is there a chance it will go away? Any ideas?

I only had increased dizziness the first time I took Ami. After that I didn’t notice any increase in dizziness. Paxil however did make me more dizzy. So, it may be that pizotifen is not the right drug for you. What other meds have you tried?

Unfortunately two weeks is way too short to know. These things take at least 4-6 weeks to see how you respond.

1 Like

I didn’t take your drug, but when I started ami, I had some increased dizziness. A lot of the drugs that end up helping us kinda stink at first to take symptom wise , but you have to stick with it for a while to see if it helps.

I have tried propranolol, Gabapentin, topamax, celexa, Nortriptyline, and few more and couldn’t tolerate anyone of them. The side effects were horrendous. I suffer from non stop dizziness and I’m bedridden , sitting and walking increases my dizziness to higher levels if that makes sense.

Yea, I here ya there. I’ve been there , sometimes still am. By dizziness do you mean true rotary vertigo, meaning everything spins (like when you’ve had way too much to drink)?

Hi Zap. I take pizotifen and I don’t recall that it triggered more dizziness than I already had. It seemed to work positively relatively early. I’m sorry that it makes you dizzy. I guess it’s worth taking it for a bit longer to see if that side effect dissipates. Man, as if we need more dizziness in our lives.

1 Like

Not everybody and not every drug. Nearly every drug lists ‘dizziness’ as a possible side effect which, when that’s what you are trying to get away from, is so frustrating. It does seem lots of drugs that can control dizziness can also cause it. I once read a very detailed explanation somewhere, which bypassed me completely, explaining why that is. Pizotifen is certainly a drug which causes symptoms on start up/increase. If you use the forum’s Search facility you’ll find references to it. @janb takes it very successfully indeed so I wouldn’t give up until she’s had a chance to comment. Dr Nicholas Silver of the Walton Centre does write that drugs which initially cause side effects can long term prove successful. It’s much a question of what the patient finds tolerable I’d say. Helen

Hi everyone thank you for your insights. It’s very helpful . I will try to stick it out for a bit more. Hopefully it will be my miracle drug.

May I enquire as to what happened next? Guess you might, by now, be able to answer your own question and I’m sure others would be interested to hear. Helen

Hi Helen , we stopped the pizotifen after 3 weeks because it kept triggering me , and Dr S said this isn’t a normal reaction and was advised to stop it. Do you know anyone that has severe dizziness all the time and CGRPs have helped. Every migraine drug has only made me more dizzy . Thank you
Lara

No sorry. Nobody at all but it’s early days for the injectables as yet. They’ve only appeared within the last year. In UK some are available privately just recently I believe but none on NHS. July was scheduled date for release with strict qualifying criteria but I now understand NICE refused to allow on account of extremely high cost. I see you’ve tried 13 drugs without success. You said they all increase the dizziness? That’s difficult for you. Sorry to hear that. Perhaps it’s time for the medics to re-evaluate your condition. Very hard to know what to suggest. Helen